69.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxefin

16 REPLIES 16
Debbie1964
Member

Re: Tamoxefin

Hi jo,

My knees feel pretty much like you described yours, when im relaxing there fine, its more when im working and stand on them.

My onc did suggest putting me back on letrozole, i was only on that 4 months, and somedays my hips felt so bad it was a struggle to walk for 3 days, then id wake up normal and pain somewhere else. So im declining that untill there isnt any other option.

My knees at the moment arnt effecting my life, its more frustrating, and that stupid heavy feeling, so for the time being im going with the flow lol. Debbie xx

Jobey68
Member

Re: Tamoxefin

Hi Debbie, I was 46 at diagnosis , 49 now and although my periods initially stopped for a few months when I started Tamoxifen they continued to be regular from then on , I had hoped id seen the last of them! 

I also took Venlafaxine which my surgeon prescribed to help with the side effects but I didn't have any real flushes or much else to be honest so could have been because of them or Tamoxifen not being effective!? 

My only real problem has been my knees, Started about 18 months in with stiffness at the backs and just general heavy feeling but by the spring this year I was really struggling to bend and get up stairs , I've been off Tamoxifen now for over 2 months after taking them for 2.5 years , still undecided about what to do to be honest! Xx Jo 

Debbie1964
Member

Re: Tamoxefin

Hi jobey, i can sympathise with the knee pain, its really strange how tamo stops some peoples periods and others it doesnt, do you get hot flushes, im 53 so im no spring chicken lol id expect mine to stop, from what my ongologist said its not a problem to have periods, just means im still producing oestrogen, so tamo isnt being effective for me, ill go with his advice now and continue for 4 months , and if no change ill have the zoledex injections too, i had them before for 4 months and they stopped my periods, i still never had hot flushes with them, which all he said was thats interesting.

Takecare

Debbir x
Debbie1964
Member

Re: Tamoxifen

Hi liz, i was quite shocked when he said it didnt seem to be working for me, he pretty much said no point in taking it if its not working for me, i asked how can he tell if its not, he said we cant be sure as there is no tumour to monitor now, he said but if im not getting to many side effects to continue for 4 months and see if anything changes, im getting pains in backs of my knees and nothing else, fingers crossed, my last period was 7th november so im waiting to see if i get another.

Takecare ladys

Debbie x
Lizzie
Member

Re: Tamoxifen

 

Hi Jo,

Sorry to hear about the arthritis, I hope it eases.

I'd be really interested to hear what you find out about the Tamoxifen working or not working.  I will see what I can find out too.

Lizzie
Member

Re: Tamoxefin

 

Hi Jo,

Sorry to hear about the arthritis, I hope it eases.

I'd be really interested to hear what you find out about the Tamoxifen working or not working.  I will see what I can find out too.

Jobey68
Member

Re: Tamoxefin

Hi ladies, I've recently stopped taking Tamoxifen due to suffering with really sore knees to the point that it was a struggle to get up the stairs! I have now been told I have arthritis but they are definitely better off the Tamoxifen, I had barely any side effects with t and continued to have heavy regular periods throughout the 2.5 yrs I was on it, I guess maybe it wasn't working for me either although no one ever said!? 

Im going to give it another go in the new year and see how my knees hold up but will investigate further now the issue of it working or not Xx Jo 

Lizzie
Member

Re: Tamoxefin

Hi Debbie,

I've been reading this thread - I am also fairly new to tamoxifen and have been on it for a couple of months with various side effects, nothing major.

I'm curious about your oncologist saying tamoxifen is not working for you as you still have periods.  So far I am still having periods - do they have to stop for the Tamoxifen to be working?

Lizzie xo

Debbie1964
Member

Re: Tamoxefin

Hi cheryl

 

Aww so sorry you had to fo back on tamoxefin, thats very interesting about different brands, i was on letrozole for 3 months after diagnosis, and i never had the same brand, my side effects were all over the place. Ive only been on tamo for 4 months but each time ive been given genesis brand

Debbie1964
Member

Re: Tamoxefin

Hi ladies, my ongologist checked for blood clots again, was happy i didnt have any, but told me to keep an eye on it, i explained it was now both legs and it aches behind knee, he said it sounds like muscle and he hasnt heard of tamo effecting muscles only jounts. He also said he didnt  think tamo was working fir me as im having no hot sweats and hat 3 periods, i am advised to continue for 4 months, if things dont change with periods then he is gonna introduce zoledex injections again. Regards to my legs i need to see gp if symptoms continue. Im on genisis brand of tamoxefin.

ladybowler
Community Champion

Re: Tamoxefin

Cheryl

 

I dont know what brand you are on, I too was told that different brands have different se's because of the coating is different, I think it is down to cost so the pharmacies go for the generic brand.  I have been on the Teva brand, which is more expensive, but my pharmacist is of the opinion that I have to be on it for 10 years and if that is the brand that suits me then he is going to get it for me.

 

I have had a couple of leg cramps in my right leg in the middle of the night, where the foot just comes so far up and the muscle goes very tight but within a couple of minutes it has settled down.  I was rather sensitive for the first month or so on it in terms of I could cry at the drop of a hat but that has passed.  All I get now is a bit of achy joints but again that is not every day and for very often. 

 

I am postmenopausal and reason for my going on Tam was because it was discovered that I have osteoporosis of the spine and it is kinder on the bones than letrozole that I was initially going to be precribed to take.

 

Hope the above is of help.

 

Helena xx

Cheryl13
Member

Re: Tamoxefin

Having spoken with my breast care nurse this am, she is suggesting I try another brand of tamoxifen because different brands use different fillers. x
Debbie1964
Member

Re: Tamoxefin

Thanks ladies, i have my routine appointment with ongoligist today, so i am gonna mention it to him, will let you know how i get on.

 

Debbie x

Cheryl13
Member

Re: Tamoxefin

Hi All

I have joined the conversation because I am experiencing joint pains and swelling and wondered if there is a link to the tamoxifen I am on. My GP is investigating it. I first went on tamoxifen about 9 years ago and at the time used to suffer terribly with leg cramps and was relieved when 5 years was up and I could come off it. At the time I don't remember leg cramps being listed as a side effect.

 

In August of this year, breast cancer was found in my other breast following the removal of a radial scar. As a result I am back on tamoxifen. I am not experiencing leg cramps at present but am getting painful and swollen fingers, hands, foot, knees that seem to randomly appear without injury, and an ache between my shoulder blades.  I am on anti-inflammatory tablets. 

Charys
Community Champion

Re: Tamoxefin

Hiyer Debbie,

 

Thats good news that its not a thrombosis, and very wise it was checked out immediately as tamoxifen can increase the risk of DVT...but a nuisance that the oedema is happening. I havent experienced it myself, BUT I have heard from a number of sources that it can be a side effect of tamoxifen for some people. (Insert a disclaimer here...Im NOT a medic, this are just my thoughts based on reading here and there).

I wouldnt leave the situation though, without being seen again. You may need to seek some treatment for this and advice from the bcn and oncologist, as it may be to the extent that you need diuretics and certainly another check over for peace of mind, and some lifestyle advice ...you know the types of thing....legs up etc. 

ladybowler
Community Champion

Re: Tamoxefin

Debbie

 

Have you told your GP about the other leg, if not it might be worth speaking with them to see what they say.  I do get occasional bad cramps in my right leg which make my legs ache but not specifically behind the knees   You could also check it out with your oncologist but I would just make sure.

 

Helena xxx

Debbie1964
Member

Tamoxefin

Hi , two weeks ago i noticed i had a swollen calf on my left leg, i couldnt do my left boot up, then i kept getting cramp, it got quite painfull so i spoke to my gp, who made me an appointment, they measured my leg and referred me to hospital after giving me blood thining injections, i think they were being cautious in case i had a blood clot, i had a scan and all was good no blood clot, but i now have the same in the other leg and my legs ache when i stand on them behind the knee, is this side effects from tamoxofen do you think, has anyone else experianced anything simular.

 

Debbie x